Alert archive / Arizona / Freeze Warnings in 2012
Freeze Warning 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this freeze warning at Nov 10, 2012, 11:07 AM MST for Coconino County, Gila County, Yavapai County, Arizona. It took effect at Nov 10, 2012, 8:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2012, 11:07 AM MST (18:07 UTC)
- In effect from
- Nov 10, 2012, 8:00 PM MST
- Expired
- Nov 11, 2012, 8:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Flagstaff, AZ
Counties Coconino County, AZ, Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 51 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- -182 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401 WWUS75 KFGZ 101807 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1107 AM MST SAT NOV 10 2012 AZZ018-037-038-110215- /O.NEW.KFGZ.FZ.W.0005.121111T0300Z-121111T1500Z/ NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PAYSON...COTTONWOOD...CAMP VERDE... SEDONA 1107 AM MST SAT NOV 10 2012 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SUNDAY. * ELEVATION AND TIMING...OVERNIGHT TEMPERATURES WILL DROP INTO THE UPPER 20S TO 32 DEGREE RANGE FROM AROUND 8 PM MST THIS EVENING TO AROUND 8 AM MST SUNDAY MORNING FOR PORTIONS OF YAVAPAI COUNTY VALLEYS FROM 3000 TO 5000 FEET AND FOR NORTHERN GILA COUNTY FROM 5000 FEET AND BELOW. * IMPACTS...TEMPERATURES THIS COLD WILL KILL OR DAMAGE PLANTS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR DAMAGE PLANTS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
061 WWUS75 KFGZ 102151 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 251 PM MST SAT NOV 10 2012 AZZ018-037-038-110600- /O.CON.KFGZ.FZ.W.0005.121111T0300Z-121111T1500Z/ NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PAYSON...COTTONWOOD...CAMP VERDE... SEDONA 251 PM MST SAT NOV 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST SUNDAY... * ELEVATION AND TIMING...OVERNIGHT TEMPERATURES WILL DROP INTO THE MID 20S TO LOWER 30S FROM AROUND 8 PM MST THIS EVENING TO AROUND 8 AM MST SUNDAY MORNING FOR YAVAPAI COUNTY VALLEYS 5000 FEET AND BELOW AND FOR NORTHERN GILA COUNTY 5000 FEET AND BELOW. * IMPACTS...TEMPERATURES THIS COLD WILL KILL OR DAMAGE PLANTS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR DAMAGE PLANTS AND OTHER SENSITIVE VEGETATION. && $$
437 WWUS75 KFGZ 110618 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1118 PM MST SAT NOV 10 2012 AZZ018-037-038-111430- /O.CON.KFGZ.FZ.W.0005.000000T0000Z-121111T1500Z/ NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PAYSON...COTTONWOOD...CAMP VERDE... SEDONA 1118 PM MST SAT NOV 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST SUNDAY... * ELEVATION AND TIMING...OVERNIGHT TEMPERATURES WILL DROP INTO THE MID 20S TO LOWER 30S INTO SUNDAY MORNING FOR THE YAVAPAI COUNTY VALLEYS 5000 FEET AND BELOW AND FOR NORTHERN GILA COUNTY 5000 FEET AND BELOW. * IMPACTS...TEMPERATURES THIS COLD WILL KILL OR DAMAGE PLANTS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR DAMAGE PLANTS AND OTHER SENSITIVE VEGETATION. && $$
226 WWUS75 KFGZ 110951 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 251 AM MST SUN NOV 11 2012 AZZ018-037-038-111500- /O.CON.KFGZ.FZ.W.0005.000000T0000Z-121111T1500Z/ NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PAYSON...COTTONWOOD...CAMP VERDE... SEDONA 251 AM MST SUN NOV 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * ELEVATION AND TIMING...OVERNIGHT TEMPERATURES WILL DROP INTO THE MID 20S TO LOWER 30S EARLY THIS MORNING BELOW 5000 FEET FOR NORTHERN GILA COUNTY AND THE YAVAPAI COUNTY VALLEYS AND BASINS. * IMPACTS...TEMPERATURES THIS COLD WILL KILL OR DAMAGE PLANTS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL OR DAMAGE PLANTS AND OTHER SENSITIVE VEGETATION. && $$ KD
952 WWUS75 KFGZ 111448 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 748 AM MST SUN NOV 11 2012 AZZ018-037-038-111600- /O.EXP.KFGZ.FZ.W.0005.000000T0000Z-121111T1500Z/ NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PAYSON...COTTONWOOD...CAMP VERDE... SEDONA 748 AM MST SUN NOV 11 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... SURFACE TEMPERATURE WILL WARM ABOVE 32 DEGREES THROUGH THIS MORNING. THUS THE FREEZE WARNING WILL EXPIRE AT 8 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 10, 10:05 AM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Nov 10, 10:05 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1005 AM MST SAT NOV 10 2012 .SYNOPSIS...OCCASIONAL SHOWERS WILL REDEVELOP BEHIND THE FRONT TODAY AND TONIGHT...WITH VERY COLD TEMPERATURES AND SIGNIFICANTLY LOWER SNOW LEVELS. COLD CONDITIONS WILL PERSIST INTO SUNDAY...WITH A WARMING TREND FOR EARLY IN THE COMING WEEK. && .DISCUSSION...SNOW HAS BEEN ENDING FROM AROUND WINDOW ROCK DOWN TO THE ST. JOHNS AREA THIS MORNING. ENOUGH MOISTURE AND INSTABILITY WILL EXISTS OVER EXTREME SOUTHEAST COCONINO COUNTY...SOUTHERN APACHE AND NAVAJO COUNTIES...AND NORTHERN GILA COUNTY THAT SCATTERED CONVECTIVE RAIN AND SNOW SHOWER ARE EXPECTED TO CONTINUE. FOR THE REST OF THE AREA...MUCH DRIER AIR IS IN PLACE OVER THE AREA THAN OPERATIONAL MODELS ARE INDICATING...AND WITH THAT IN MIND THE 12Z OPERATIONAL MODELS WILL CONTINUE TO SHOW MUCH HIGHER COVERAGE OF QPF FOR THIS AFTERNOON AND EVENING THAN WHAT WILL ACTUALLY OCCUR...SINCE THE MODELS ARE INITIALIZING OFF OF THE PREVIOUS MODEL RUNS. WE HAVE SIGNIFICANTLY REDUCED CLOUD COVER...PRECIPITATION CHANCES AND PERHAPS HAVE NOT LOWERED THE PRECIPITATION CHANCES AND CLOUD COVER ENOUGH TO COMPENSATE FOR THE DRIER AIR MASS. WE WILL MONITOR CONVECTIVE TRENDS FOR THIS AFTERNOON...STILL THINKING THAT WE MAY HAVE TO LOWER PRECIPITATION CHANCES AND CLOUD COVER EVENING MORE IN SOME AREAS. LOOK AT THE NEW FORECAST...THERE HAS BEEN SOME CHANGES. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE FORECAST AT ALL TERMINALS THROUGH ABOUT 20-21Z. SCATTERED SNOW SHOWERS MAY RESULT IN BRIEF MVFR/IFR VISIBILITY AT ANY TERMINAL THIS AFTERNOON...SOMEWHAT LESS LIKELY AT KPRC. SNOW SHOWERS ARE LARGELY EXPECTED TO DISSIPATE BY 02-03Z WITH VFR CONDITIONS FORECAST THEREAFTER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........TC AVIATION.......AT FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Nov 10, 10:34 AM MST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1034 AM MST SAT NOV 10 2012 AZZ004>018-037>040-110800- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1034 AM MST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THE COLDEST OVERNIGHT LOWS THIS FALL ARE EXPECTED OVERNIGHT. FREEZING TEMPERATURES ARE LIKELY IN PORTIONS OF THE YAVAPAI COUNTY VALLEYS AND NORTHERN GILA COUNTY BELOW 5000 FEET. THE UPPER LEVEL LOW THAT WILL MOVE ACROSS THE REGION TODAY WILL BRING MORE SNOW SHOWERS BY THIS AFTERNOON AND EVENING...MAINLY ABOVE 3500 FEET. SOME OF THE CONVECTIVE SNOW SHOWERS WILL LIKELY PRODUCE BRIEF HEAVY SNOW AND NEAR WHITE OUT CONDITIONS. MOTORIST ARE CAUTIONED TO REDUCE THERE TRAVEL SPEED WHEN DRIVING INTO A HEAVY SNOW SHOWER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STORM SYSTEM MAY AFFECT THE NORTHLAND THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 8:09 PM MST | Winter Weather Advisory | FGZ | Apache, Coconino, Navajo | 14 hr |
Nearby
Freeze Warnings in Arizona, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.